Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 68, NWS Cleveland, OH

September 8, 2020

NWS Cleveland, OH issued this small craft advisory at Sep 8, 2020, 3:52 PM EDT. It took effect at Sep 8, 2020, 6:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2020, 3:52 PM EDT (19:52 UTC)
In effect from
Sep 8, 2020, 6:00 PM EDT
Expired
Sep 8, 2020, 9:59 PM EDT
In force
4 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

116 
WHUS71 KCLE 081952
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
352 PM EDT Tue Sep 8 2020

LEZ147>149-090400-
/O.NEW.KCLE.SC.Y.0068.200908T2200Z-200909T0400Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
352 PM EDT Tue Sep 8 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Northeast winds 15 to 20 knots with gusts up to 25 knots
  and waves 2 to 5 feet expected.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
1 follow-up statement
274 
WHUS71 KCLE 090159
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
959 PM EDT Tue Sep 8 2020

LEZ147>149-090300-
/O.CAN.KCLE.SC.Y.0068.000000T0000Z-200909T0400Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
959 PM EDT Tue Sep 8 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have decreased to below 20 knots and will continue to
decrease through the overnight period. Northeast winds of around
15 knots return Wednesday afternoon.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 3:24 PM EDT, 28 minutes earlier.

Area forecast discussion, Sep 8, 3:24 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
324 PM EDT Tue Sep 8 2020

.SYNOPSIS...
A stationary boundary located over southern Michigan will sink south
this afternoon into northwest Ohio. This system will impact the area
through Wednesday. High pressure will move into the area on Thursday
and persist through Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Primary focus in the near term is the stationary front lingering in
southern Michigan. Current visible satellite imagery shows the
boundary very well just north of the Ohio/Michigan border. This
frontal boundary is expected to meander back south into NW Ohio,
bringing the potential of showers and thunderstorms to parts of NW
OH this afternoon into the evening. Recent model runs show the
frontal boundary dipping south across the lake, so with this update,
opted to add isolated PoPs along the lakeshore as well. Temperatures
have reached into the low 80s across the area so far today.

Overnight Tuesday, winds will become calm across the area and
temperatures will cool to the mid 60s. Dewpoints will remain near
the observed values today, suggesting the possibility of patchy fog
developing across the area overnight. The best chance for this
occurring is along the southern tier of counties, however the
northern counties cannot be ruled out. Confidence on spatial extent
and visibilites with the fog have been low, thus opted to keep it
out of forecast with just a mention here for the time being. Onset
of fog is anticipated to be near 9 to 10Z and persist through
sunrise where it occurs.

On Wednesday, high pressure is expected to build in from the south
and allow drier mid-level air to move in over the area. This should
inhibit any further shower development as this front again moves
north, however it may be rather cloudy for some of the day Wednesday
for the northern counties. High temperatures on Wednesday may
approach the mid 80s in the southeastern counties depending on
sunshine coverage, but will only reach the mid 70s for our
northwestern counties as cloud cover. Overnight lows on Wednesday
are anticipated to get down into the low to mid 60s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A relatively quiet period of weather expected for the end of the
week as the stubborn stationary front that has been stuck over the
area pushes south of the region. High pressure will build east
across the Great Lakes into New England through the period,
providing dry weather and cooler conditions. Highs will generally be
in the low to mid 70s across the area, and depending on where the
stationary front is Thursday, temps could rise to near 80 south of
the front.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Precip chances will increase Saturday as a potent upper low/trough
swings east from the northern Plains into the Great Lakes. This will
lift a warm front north through the area, with increased moisture
and instability into the area. The aforementioned upper trough will
phase with a stronger upper low near Hudson Bay into Sunday, which
will force a surface cold front east across the area. The front will
exit the area to the southeast Sunday night with precip chances
decreasing again. High pressure will build east across the region
Monday and Tuesday providing mainly dry conditions and cooler
temperatures.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
VFR conditions are currently spread across the area as a
stationary front lingers across southern Michigan, just to the
northwest of TOL. This front is expected to meander south this
afternoon, resulting in showers and thunderstorms for TOL and
possibly FDY. Locally heavy showers and lower cloud decks may
lower conditions to MVFR, or IFR, at times. The rest of the area
will have prevailing VFR through the evening into early morning.
Hi-Res models are hinting at patchy fog developing across the
area around 9 to 10Z Wednesday morning. Hinted at reduction in
visibility at all terminal sites, except ERI, however confidence
is low with spatial extent and onset of conditions so opted to
not go too low with the visibilities.

Winds are expected to be from the south today and slowly
transition to be northerly across the area by tomorrow
afternoon. Minimal concerns with winds as they should remain at
5 to 10 knots, although some of the sites along the lakeshore
may experience a gust of 15 knots occasionally as the wind
shifts to be more northerly.

Outlook...Non-VFR in patchy fog/low ceilings Wednesday night
through Thursday morning.

&&

.MARINE...
A cold front will sink south across the lake through this evening
with northeast winds ramping up across the lake. Winds are expected
to be around 15 kts, so will hold off on any small craft advisory at
this point, with 2-4 ft waves possible for a brief time this evening
into the overnight. Winds will decrease overnight will the front
shifting back over the lake for a brief time into Wednesday morning,
finally pushing south of the lake Wednesday afternoon. Northeast
flow will again ramp up Wednesday night into Thursday, persisting
through Friday night. This could lead to a period of lakeshore
flooding along the western basin of Lake Erie. A warm front will
lift across the lake Saturday with winds becoming southerly.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Campbell
MARINE...Greenawalt
Hazardous weather outlook, Sep 8, 3:44 AM EDT, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
344 AM EDT Tue Sep 8 2020

LEZ061-142>149-162>169-OHZ006-008-013-014-017>023-027>033-036>038-
047-PAZ002-003-090745-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Wood-Sandusky-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Southern Erie-
344 AM EDT Tue Sep 8 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, western Lake Erie, north central Ohio, northeast Ohio,
northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-007-009-090745-
Lucas-Ottawa-Erie-
344 AM EDT Tue Sep 8 2020

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Today and tonight.

Northeast flow across the lake could result in some minor lakeshore
flooding across the western basin this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>012-089-PAZ001-090745-
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
344 AM EDT Tue Sep 8 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

There is a moderate risk for rip currents this evening which could
create conditions hazardous for swimming.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:48 PM EDTAreal Flood AdvisoryCLEMarion, Morrow6 hr
Sep 7, 10:24 PM EDTFlash Flood WarningCLEMarion6 hr
Sep 8, 2:30 AM EDTRiver Flood WarningCLELorain10 hr
Sep 8, 3:16 AM EDTSpecial Weather StatementCLEAshland, Erie, Huron, Lorain89 min
Sep 8, 3:27 AM EDTRiver Flood WarningCLETrumbull24 hr
Sep 8, 4:19 AM EDTAreal Flood WarningCLEMarion, Morrow6 hr
Sep 8, 3:48 PM EDTBeach Hazards StatementCLEAshtabula, Lake6 hr
Sep 8, 5:45 PM EDTSpecial Weather StatementCLELucas30 min

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.